MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Break (1069); Fracture (1260); Material Rupture (1546); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, balloon detachment and loose radiopaque (ro) marker band occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified fistula of the left arm.A 8.0 x 20, 135cm mustang balloon catheter was advanced for dilation.However, during second inflation, the balloon ruptured.When the device was removed, the shaft broke 10mm from the hub and the balloon broke off from the shaft.The ro markers came off and were on the wire.The physician tried to removed the detached balloon with a snare but was unsuccessful.A non-boston scientific device was deployed to secure the balloon pieces.No patient complications were reported and the patient status is stable.A follow-up with the patient was conducted and the fistula was working fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the mustang 8.0 x 20, 135cm was received for analysis.The device was received with a section completely detached.The detached section of device was not returned for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete circumferential tear located approximately 17 mm distal of the proximal balloon sleeve.The distal section of balloon material was not returned for analysis.The returned proximal section of balloon material was also found to be torn longitudinally along its entire length.A visual and tactile examination found the shaft of the device to have completely detached at approximately 7mm distal of the proximal balloon bond.The distal section of the device including a section of shaft, both markerband, the tip of the device and a section of balloon material were not returned for analysis.This type of damage is consistent with resistance being encountered excessive tensile force being applied to the device when withdrawing it through the guide/sheath.The tip of the device was not returned for analysis.Both markerbands were not returned for analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14476558
Report Number2134265-2022-05288
Device Sequence Number20164115
Product Code FGE
UDI-Device Identifier08714729793847
UDI-Public08714729793847
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0027657116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale